Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 2, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jan 2, 2021, 3:08 PM EST. It took effect at Jan 3, 2021, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2021, 3:08 PM EST (20:08 UTC)
- In effect from
- Jan 3, 2021, 12:00 AM EST
- Expired
- Jan 3, 2021, 9:53 AM EST
- In force
- 10 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
206 WHUS72 KILM 022008 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 308 PM EST Sat Jan 2 2021 AMZ254-256-030900- /O.NEW.KILM.SC.Y.0002.210103T0500Z-210103T2000Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 308 PM EST Sat Jan 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EST SUNDAY... * WHAT...Seas 4 to 6 ft expected and wind gusts to near 25 knots. * WHERE...Northeast South Carolina coastal waters. * WHEN...From midnight tonight to 3 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-030900- /O.NEW.KILM.SC.Y.0002.210103T0500Z-210104T0400Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 308 PM EST Sat Jan 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM EST SUNDAY... * WHAT...Seas 4 to 6 ft expected and wind gusts to near 25 knots. * WHERE...Southeast North Carolina coastal waters. * WHEN...From midnight tonight to 11 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 21
2 follow-up statements
714 WHUS72 KILM 030858 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 358 AM EST Sun Jan 3 2021 AMZ254-256-032000- /O.CON.KILM.SC.Y.0002.000000T0000Z-210103T2000Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 358 AM EST Sun Jan 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Seas 4 to 6 ft expected and wind gusts to near 25 knots. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-032000- /O.CON.KILM.SC.Y.0002.000000T0000Z-210104T0400Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 358 AM EST Sun Jan 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Seas 4 to 6 ft expected and wind gusts to near 25 knots. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 11 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
027 WHUS72 KILM 031453 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 953 AM EST Sun Jan 3 2021 AMZ254-256-031600- /O.CAN.KILM.SC.Y.0002.000000T0000Z-210103T2000Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 953 AM EST Sun Jan 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ250-252-031600- /O.CAN.KILM.SC.Y.0002.000000T0000Z-210104T0400Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 953 AM EST Sun Jan 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ 9
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 12:58 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 2, 12:58 PM EST, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1258 PM EST Sat Jan 2 2021 .SYNOPSIS... Periods of rain and showers will continue into Sunday, as a series of low pressure systems track along a stalled frontal boundary. The frontal system will finally move offshore Sunday, ushering cooler air into the region through early next week. Another low pressure system is expected to impact the area the end of next week. && .UPDATE... Small Craft Advisory conditions no longer ongoing in our coastal waters, so have cancelled the advisory. Continue to update temperatures and PoPs as models struggle with the stationary front late this morning into early afternoon. && .NEAR TERM /THROUGH SUNDAY/... Series of frontal boundaries and approaching surface disturbance from the south will bring unsettled conditions across the Carolinas for the next 36 hours with chances for fog, moderate to heavy rain rates at times, and a remote chance for a rumble of thunder. Rain amounts through Sunday are expected to be on the order of 1 to 2 inches, with lesser amounts along the coastline away from low pressure center. Much of the instability is to remain offshore, so greatest chance for a lightning strike or two will be near the coast, albeit unlikely. Outside of rainfall, the other main sensible weather will be breezy shifting winds with gusts up to 25 mph at times. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... A passing shortwave will affect the area Sunday night leading to increased clouds through Monday morning, keeping min temps in the low 40s Sunday night. Mostly clear and cool conditions to follow Monday and Monday night as weak CAA sets up with temps near normal. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Dry conditions with near to slightly above normal temps to dominate Tuesday through early Thursday. An upper ridge and surface high will be in place Wednesday to early Thursday. A cutoff low at 500mb and attendant surface low pressure system is expected to impact the area end of the week, with low rain chances currently in the forecast for Thursday night through Friday. Slight WAA ahead of low will increase temps a little Thursday and Thursday night but clouds and potential rain could shade max temperatures a couple degrees cooler Friday. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Coastal terminals expect IFR ceilings to move back in by mid afternoon. Inland terminals will continue with IFR/LIFR ceilings. Rain will move back into the picture toward evening, as a weak area of low pressure moves along the stalled frontal boundary. Rain could be heavy overnight. Look for improving conditions by mid morning on Sunday with winds shifting to the west. Extended Outlook...Unsettled pattern continues with potential for MVFR-IFR through Sunday morning. Sea fog may affect KCRE and KMYR prior to a frontal passage early Sunday. && .MARINE... Today through Sunday...Small water craft will continue to face potentially hazardous conditions with seas from the south at 6 seconds approaching 6 feet beyond 10 NM and SSW winds 15 to 20 kts with gusts to 25 kts through the mid afternoon today. Another round of hazardous conditions are expected for smaller water craft and inexperienced mariners Sunday with the next approaching low pressure system. Chances for showers and thunderstorms that could produce locally higher winds and waves. Sea fog could also cause reduced visibilities for the coastal waters with warm air temperatures in the 60s with ample moisture moving over water temperatures in the mid 50s. Sunday night through Wednesday...Generally expect NW winds 10 to 15 KT through the majority of this period. Seas of 3 to 5 FT Sunday night will abate to 2 to 3 FT by Monday and continue through Wednesday. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...21 NEAR TERM...MCK SHORT TERM...31 LONG TERM...31 AVIATION...MCK MARINE...MCK/31
Hazardous weather outlook, Jan 2, 12:49 PM EST, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1249 PM EST Sat Jan 2 2021 AMZ250-252-254-256-031800- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1249 PM EST Sat Jan 2 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Small Craft Advisory conditions possible this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-031800- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 1249 PM EST Sat Jan 2 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Patchy dense sea fog possible tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 031800- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 1249 PM EST Sat Jan 2 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 21
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:28 AM EST | River Flood Warning | ILM | Darlington, Florence | 21 days |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.